Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 23, 2017, 5:29 AM CDT for 24 counties in Texas. It took effect at Mar 23, 2017, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 5:29 AM CDT (10:29 UTC)
- In effect from
- Mar 23, 2017, 1:00 PM CDT
- Expired
- Mar 24, 2017, 4:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2976 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS74 KSJT 231029 NPWSJT URGENT - WEATHER MESSAGE National Weather Service SAN ANGELO TX 529 AM CDT Thu Mar 23 2017 ...WIND ADVISORY... .An approaching cold front will create gusty winds from the south across West Central Texas this afternoon and tonight. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-240600- /O.NEW.KSJT.WI.Y.0004.170323T1800Z-170324T0600Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 529 AM CDT Thu Mar 23 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 1 AM CDT Friday. * TIMING...1 PM today to 1 AM tomorrow * WINDS...From the south at 20 to 30 mph gusts 40 to 45 mph * IMPACTS...Hazardous driving and boating conditions PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory indicates you should expect winds of 35 mph. Winds speeds in this range will make driving difficult...especially for high profile vehicles. Also, expect hazardous boating conditions. Use extra caution. && $$
2 follow-up statements
997 WWUS74 KSJT 240436 NPWSJT URGENT - WEATHER MESSAGE National Weather Service SAN ANGELO TX 1136 PM CDT Thu Mar 23 2017 ...WIND ADVISORY... .An approaching cold front will create very strong south winds across West Central Texas tonight. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-240900- /O.EXT.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 1136 PM CDT Thu Mar 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * TIMING...Through 4 AM this morning * WINDS...South at 25 to 35 mph with gusts 45 mph * IMPACTS...Hazardous driving and boating conditions PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory indicates you should expect winds of 35 mph. Winds speeds in this range will make driving difficult... especially for high profile vehicles. Also, expect hazardous boating conditions. Use extra caution. && $$
199 WWUS74 KSJT 240913 NPWSJT URGENT - WEATHER MESSAGE National Weather Service SAN ANGELO TX 413 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON HOURS FOR THE BIG COUNTRY... .Gusty west to southwest winds will develop by late morning across much of the area today. Winds in the Big Country will increase to 25 to 35 mph with gusts near 40 mph possible. TXZ049-054-098-099-113-114-127-128-241715- /O.EXP.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/ /O.NEW.KSJT.WI.Y.0005.170324T1600Z-170325T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 413 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in SAN ANGELO has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...Through 4 AM this morning * WINDS...South at 25 to 35 mph with gusts to around 40 mph * IMPACTS...Hazardous driving and boating conditions PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory indicates you should expect winds of 35 mph. Winds speeds in this range will make driving difficult... especially for high profile vehicles. Also, expect hazardous boating conditions. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ064>066-071>073-076>078-139-140-154-155-168>170-241015- /O.EXP.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 413 AM CDT Fri Mar 24 2017 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory for the overnight hours has expired. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:44 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Mar 22, 10:44 PM CDT, 6 hours 45 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1044 PM CDT Wed Mar 22 2017 AVIATION... /06Z TAFS/ VFR conditions will prevail across the terminals through most of tonight. Expect MVFR stratus to develop across the southern terminals and kSJT around 13Z. South winds will remain elevated at KABI through tonight, with strong south winds developing across the remaining terminals around sunrise and into the afternoon hours. Expect gusts between 35 and 40 knots at KABI and 20 and 30 knots at the remaining terminals by early afternoon. Visibility reductions to around 4SM with BLDU is expected at KABI beginning around 17Z and to around 5SM with BLDU at KSJT beginning around 17Z. There may be some blowing dust reducing visibilities at KSOA to 6SM by 16Z. PREV DISCUSSION... /issued 350 PM CDT Wed Mar 22 2017/ SHORT TERM... (Tonight and Thursday) Short wave ridging aloft will move east of the area by tomorrow morning as a potent upper level trough advances east across the Desert Southwest. As this system approaches, surface low pressure will deepen over eastern Colorado during the day, resulting in a tightening pressure gradient and corresponding increase in south winds across the area. For tonight, low clouds will develop mainly across the southern half of the forecast area towards daybreak but will scatter out by mid to late morning, with mostly sunny to partly cloudy skies expected into Thursday afternoon. It will be warm again tonight, with overnight lows in the upper 50s and lower 60s. South winds will begin ramping up across the area by daybreak Thursday, with windy conditions expected into the afternoon hours. A Wind Advisory will likely be needed for portions of the area on Thursday, especially across the western half of the forecast area generally west of a Throckmorton, San Angelo to Ozona line. Temperatures will remain above normal on Thursday, with afternoon highs in the lower to middle 80s. LONG TERM... (Thursday night through Wednesday) A series of upper level troughs will affect West Central Texas this week into next week. The first upper level trough will approach the Southern Plains Thursday night into Friday evening, driving a Pacific front through the region. At this time, the best dynamics look to remain north of the area, although isolated to scattered showers will be possible along the front. Although an isolated strong to severe storm is possible, instability looks somewhat limited at this time. PoPs were kept in the chance category, with most of the convection moving east of the area by late Friday morning. Expect west winds of 15 to 25 mph behind the front on Friday, with highs mainly in the upper 70s to lower 80s. The next upper level trough will swing across the Central Plains late Sunday into Monday morning. This will drive a cold front through the area Monday morning. Isolated showers and thunderstorms are possible along the front, mainly across the northwest Hill Country where better moisture will reside. Despite the passage of the front, above normal temperatures will continue through the first part of next week, with highs mainly in the upper 70s to mid 80s. The next more potent upper level system is forecast to affect West Central late Tuesday into Wednesday. The GFS continues to be deeper and slower with respect to the upper level low/trough, while the EMCWF continues to be more progressive and less deep. For now, the forecast was trended closer to the more consistent GFS, which would result in better rain chances late Tuesday into Wednesday. Depending on the eventual track and strength of the upper level trough, strong to severe storms will be possible. FIRE WEATHER... Elevated fire weather conditions are expected to develop across much of the area on Thursday, as minimum relative humidities drop to around 30 percent by afternoon, with sustained south winds of 20 to 25 mph and gusts as high as 35 mph. Critical fire weather conditions will be possible across much of the area on Friday as a drier airmass filters into the region, with gusty west winds developing during the day. There is a chance for showers and thunderstorms across the area Thursday night and early Friday morning and the extent of rainfall may mitigate the threat somewhat. At this time, it appears that rainfall amounts will be fairly light, generally 1/4 inch or less. && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 61 83 58 / 5 0 5 50 San Angelo 87 61 84 57 / 5 0 5 40 Junction 81 59 80 60 / 0 5 5 40 Brownwood 82 60 82 59 / 0 0 5 40 Sweetwater 84 61 82 56 / 5 0 5 50 Ozona 84 60 79 56 / 0 5 10 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/99
Hazardous weather outlook, Mar 22, 3:00 PM CDT, 14 hours 29 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 300 PM CDT Wed Mar 22 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-232000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 300 PM CDT Wed Mar 22 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday night into early Friday across West Central Texas. The primary hazards will be hail, gusty winds, and deadly lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 5:16 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 13 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.